1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Opiod/Opiate "hangover"

Discussion in 'Opiates & Opioids' started by sarcastabitch, May 16, 2011.

  1. sarcastabitch

    sarcastabitch Silver Member

    Reputation Points:
    12
    Joined:
    Apr 12, 2011
    Messages:
    78
    I have found a few threads mentioning this, but none mentioned any "cure" for it. My cat has noticed that after taking relatively high doses of opiods (specifically hydromorphone [16mg+]/oxycodone [60mg+ but has also noticed this at even 30mg at times] in her case), she often has a hangover the next day- usually consisting of fatigue and headache (sometimes severe). My cat doesn't consider this to be withdrawals, given what she's read about them and her use schedule (sometimes a few times a week at most and on those days, only one dose in the evening) and the duration of symptoms (sometimes only the morning after and occasionally the whole day).

    Is there anything my cat can do to help with these symptoms, other than taking a small lower dose of more medication? She has tried naproxen/excedrine/prescribed migraine medication, as well as hydrating well. My cat realizes this may be a "rebound" headache as well, and it definitely doesn't happen every time she uses, even at her somewhat high doses- but almost every time, she experiences fatigue the next day, even after adequate sleep.
     
  2. RubyHollywood

    RubyHollywood Silver Member

    Reputation Points:
    13
    Joined:
    May 3, 2010
    Messages:
    156
    My pet alleycat gets the same hangover whenever she does Oxycodone. And she usually does 10mg only. All she has to offer as advice is to drink some soda & take Advil. It works well for her. HTH
     
  3. Lady Codone

    Lady Codone Titanium Member

    Reputation Points:
    890
    Joined:
    Jan 23, 2009
    Messages:
    905
    Water, water, water! Opiates are somewhat dehydrating. Headache, fatigue, brain fog and feeling "run over" as I call it are symptoms of dehydration. Anything caffeinated will only make it worse. Water is the best option, or herbal tea. Drinking plenty of water DURING and after opiate use is the best way to deal with the "hangover".
     
  4. diffs

    diffs Silver Member

    Reputation Points:
    284
    Joined:
    Jul 31, 2009
    Messages:
    302
    I 2nd LadyCodone. Much like alchohol, it's dehydration that causes most of the opiate hangover symptoms. Drink plenty while taking opiates and if you wake up with a sore head, try and get a pint or 2 of water down fairly quickly and eat something with plenty of calories...........or just dont take so many opiates :S.......sorry, my jokes suck :p
     
  5. fuzelogic

    fuzelogic Silver Member

    Reputation Points:
    230
    Joined:
    Mar 11, 2009
    Messages:
    253
    SWIM has found that drinking coffee or drinking a beer can help out with the headache.

    If it's really bad, drink a beer, if it's mild coffee does seem to help SWIM take the edge off.


    SWIM has drank lots of water and juice while taking opiates with no really help to SWIM, but others maybe different, and it's not a bad idea to drink plenty of fluids while taking opiates